Does anyone take Depakote?

Discussion in 'Fibromyalgia Main Forum' started by 2BPainfree, Dec 5, 2002.

  1. 2BPainfree

    2BPainfree New Member

    This new Dr. I have seen suggested Depakote for mood swings & migrains. When I read up on it other uses are seizure disorders and Bi-Polar. Does anyone else use this medication? I am very hesitant to start any more meds!!

    Susan
  2. 2BPainfree

    2BPainfree New Member

    This new Dr. I have seen suggested Depakote for mood swings & migrains. When I read up on it other uses are seizure disorders and Bi-Polar. Does anyone else use this medication? I am very hesitant to start any more meds!!

    Susan
  3. wen

    wen New Member

    depecote gave me worse headaches this was the reason why he gave to me.

    wendy
  4. susabar

    susabar New Member

    My neurologist at one time recommended it for migraines, but said it does cause weight gain. ( like 30 lbs )
  5. dd

    dd New Member

    on Depakote for headaches and mood swings. To be honest, that was the only medicine that did not give me horrible side effects. I felt great while I was taking it. The only drawback that it did have with me was the weight gain. For me, it was great for my migraines. I was on it for about 2 years and the doctor decided to take me off of it because he said that he didn't like to keep patients on meds for a long time. I have thought about going back on it because my headaches are getting really bad again.

    Good luck if you decide to try it.

    Debbie
  6. reva727

    reva727 New Member

    I took Depakote a few years ago for migraines. It made me very shakey so I quit taking it. It was not a good feeling at all. I'm not sure if it helped the migraines. The dr. I was going to then had me on a bunch of medications. My new doctor took me off all of them and started me on the pain medication for the fibro. I thought I would start getting headaches again but it didn't work out that way. I just get them once and a while now. I guess migraines and fibromyalgia go together a lot.
  7. momof3dancers

    momof3dancers New Member

    taken Depekote.. but it was one of the anti seizure drugs that my now 8 ry old took when she was first diagnosed w/ Epilepsy 4 yrs ago.. I didnt work for her.. it can also cause SEVERE LIVER DAMAGE along w/ the weight gain...you have to get your blood checked atleast 1 x a month... foorm what I remember.. But alot of drugs.. that are used for Epilepsy ..(and migranes) can do that ...You just have to be carefull and NOT miss any lab appointments!!!